Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 257, NWS Dodge City, KS

September 17, 2011Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 17, 2011, 1:42 AM CDT for Kiowa County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2011, 1:42 AM CDT (06:42 UTC)
Expired
Sep 17, 2011, 2:09 AM CDT
In force
27 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, KS

The radar

The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS53 KDDC 170642
SVRDDC
KSC097-170730-
/O.NEW.KDDC.SV.W.0257.110917T0642Z-110917T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
142 AM CDT SAT SEP 17 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 AM CDT

* AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MULLINVILLE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MULLINVILLE...
  GREENSBURG...
  HAVILAND...
  MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3773 9930 3773 9902 3755 9902 3754 9948
      3770 9954
TIME...MOT...LOC 0642Z 259DEG 18KT 3763 9939
WIND...HAIL 60MPH 1.00IN

$$

GERARD
1 follow-up statement
983 
WWUS53 KDDC 170709
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
209 AM CDT SAT SEP 17 2011

KSC097-170719-
/O.CAN.KDDC.SV.W.0257.000000T0000Z-110917T0730Z/
KIOWA KS-
209 AM CDT SAT SEP 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KIOWA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3773 9930 3773 9902 3755 9902 3754 9948
      3770 9954
TIME...MOT...LOC 0709Z 259DEG 18KT 3766 9922

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 12:33 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 17, 12:33 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1233 AM CDT SAT SEP 17 2011

.AVIATION...

FOR THE 06Z TAF ISSUANCE...FOR THE 06Z TAF ISSUANCE...THE TIMING
OF LOW CEILINGS TONIGHT WILL BE THE BIGGEST QUESTION. LOW LEVEL
MOISTURE FLOWING UPSLOPE WILL LEAD TO WIDESPREAD IFR/LIFR
CONDITIONS. THUNDERSTORMS ARE POSSIBLE IN THE HYS AND DDC SITE
AFTER 08Z OR SO, BUT SHOULD BE SCATTERED AT MOST. LIFR CIGS ARE
MORE LIKELY AT HYS THAN AT DDC AND GCK. BUT COULD EASILY FORM AT
DDC AND GCK TOWARD MORNING. INCLUDED A TEMPO GROUP FROM 11-14Z IN
DDC AND GCK FOR LIFR/VLIFR CONDITIONS FOR A SHORT TIME SATURDAY
MORNING. LOW LEVEL MOISTURE WILL BE TRAPPED BENEATH A MORNING
INVERSION.

&&

SYNOPSIS...

TWO BRANCHES OF THE JET STREAM CONTINUED TO SHAPE THE OVERALL
SYNOPTIC SCALE PATTERN THIS MORNING.  ON THE 16/12Z UPPER AIR
ANALYSIS...THE SOUTHERN BRANCH JET EXTENDED FROM SOUTHEASTERN
ARIZONA NORTHEASTWARD THROUGH THE TEXAS PANHANDLE AND INTO THE
OZARKS REGION.  THE NORTHERN BRANCH OF THE JET WAS MORE AMPLIFIED IN
NATURE WITH THE MOST SIGNIFICANT JET IN THE NORTHERN BRANCH ORIENTED
NORTHWEST TO SOUTHEAST SOUTH OF ALASKA...WITH THE EXIT REGION OF
THIS JET APPROACHING THE PACIFIC NORTHWEST COAST.  THE OTHER
IMPORTANT JET STREAK IN THE NORTHERN BRANCH EXTENDED FROM IDAHO
NORTHEAST INTO THE SOUTHERN CANADIAN PRAIRIES...LEADING TO
SUBSTANTIAL DOWNSLOPE WARMING ACROSS MONTANA.  850MB TEMPERATURE
ANALYSIS REVEALED A SHARP GRADIENT BETWEEN THE DOWNSLOPE WARM PLUME
OVER MONTANA AND THE REMNANT COLD AIRMASS OVER THE NORTHERN PLAINS
(+19C AT GLASGOW, MT VERSUS 0C AT BISMARCK, ND).  THE WESTERN EDGE
OF THE REMNANT COLD AIRMASS WAS ERODING FARTHER SOUTH AS WELL...AS
COULD BE SEEN ON 1KM VISIBLE SATELLITE AND SURFACE OBSERVATIONS
ACROSS THE HIGH PLAINS.  THE WARM FRONT AT THE SURFACE WAS BEGINNING
TO PUSH NORTHEASTWARD ACROSS FAR SOUTHWEST KANSAS.  RICH GULF OF
MEXICO MOISTURE HAD POOLED ACROSS MUCH OF TEXAS WITH WIDESPREAD +14
TO +16C DEWPOINTS AT 850MB OVER THE SOUTHERN HALF OF TEXAS FROM EL
PASO IN THE WEST TO CORPUS CHRISTI ALONG THE GULF COAST.

AS OF THE MID-AFTERNOON ANALYSIS...OBJECTIVE ANALYSIS FIELDS SHOW A
MESO-BETA REGION OF ENHANCED SURFACE-BASED INSTABILITY (~1500+ J/KG
SBCAPE) DEVELOPING ACROSS THE NORTHWESTER TEXAS PANHANDLE THROUGH
CIMARRON COUNTY, OK NORTHWARD INTO BACA COUNTY, CO.  1945Z 1KM VIS
IMAGERY SHOWS ENHANCED CUMULUS GROWTH IN THIS AREA WITH A FEW
LIGHTNING STRIKES NOTED AS OF THE LATEST LIGHTNING PLOT WEST OF
CAMPO, CO.  EAST OF THIS INSTABILITY AXIS...COOLER TEMPERATURES WERE
FOUND...BUT LOW STRATUS WAS ERODING WITH QUITE A FEW BREAKS NOTED
ACROSS SOUTHWEST KANSAS SOUTH OF THE ARKANSAS RIVER. -UMSCHEID

DISCUSSION...

DAYS 1-2...

TONIGHT...THE WARM FRONT WILL CONTINUE TO LIFT NORTHEAST ACROSS
SOUTHWEST...AND EVENTUALLY CENTRAL/SOUTH-CENTRAL KANSAS LATE TONIGHT
AS A SHORTWAVE TROUGH ENTERS THE ROCKIES. EARLY TO MID EVENING
SURFACE-BASED CONVECTION WILL DEVELOP IN THE MENTIONED INSTABILITY
AXIS AND AFFECT AREAS MAINLY SOUTH OF ARKANSAS RIVER AND WEST OF
HIGHWAY 83 THROUGH THE MID TO LATE EVENING HOURS.  IT IS STILL
UNCLEAR HOW THIS CONVECTION WILL EVOLVE LATER IN THE
EVENING...WHETHER IT DISSIPATES ENTIRELY IN FAVOR OF NEW ELEVATED
CONVECTION FARTHER TO THE NORTHEAST AFTER MIDNIGHT...OR IT GROWS
UPSCALE AND FOSTERS ADDITIONAL CONVECTIVE GROWTH THROUGH THE NIGHT.
EITHER WAY...WILL HAVE 40-50 POPS GOING FOR MUCH OF THE FORECAST
ALONG AND EAST OF HIGHWAY 283.  THE STRONGEST STORMS OVERNIGHT WILL
PRODUCE SOME MARGINALLY SEVERE HAIL GIVEN THE INFLUX OF MOISTURE AND
INSTABILITY PRESENT (1000-1500 J/KG MUCAPE).  OUTSIDE OF
CONVECTION...LOW STRATUS AND AREAS OF FOG WILL DEVELOP AS BOUNDARY
LAYER COOLS AND LOW LEVEL MOISTURE CONTINUES TO SLOWLY INCREASE
FARTHER NORTHEAST.

SATURDAY AND SATURDAY NIGHT...A MESOSCALE CONVECTIVE SYSTEM WILL
LIKELY BE UNDERWAY BY DAYBREAK...BUT MOST LIKELY EAST OR JUST
EXITING THE DDC FA IN CENTRAL/SOUTH CENTRAL KS.  THIS WILL LEAVE A
MESOSCALE COLD POOL IN ITS WAKE WITH ENHANCED EASTERLY/NORTHEASTERLY
WINDS PARTICULARLY NORTHEASTERN FORECAST AREA (I.E. AROUND HAYS).
THIS WILL ONLY SERVE TO ENHANCE BAROCLINIC POTENTIAL FOR LATER ON IN
THE DAY AS A WARM DOWNSLOPE PLUME SPREADS NORTHEAST ACROSS SOUTHWEST
KANSAS.  WILL BE GOING WITH HIGHS IN THE MID TO UPPER 80S ACROSS A
GOOD PORTION OF THE FORECAST AREA GENERALLY SOUTH OF A SCOTT CITY TO
NESS CITY TO LARNED LINE.  FARTHER NORTH AROUND HAYS...HIGHS IN THE
LOWER 70S IS THE BEST FORECAST.  STRONG BOUNDARY LAYER CONVERGENCE
WILL DEVELOP LATE IN THE DAY...ALONG WITH SBCAPE OF 2000 TO 2400
J/KG ACROSS THE SOUTHEASTERN HALF OF THE DDC FA.  INTENSE
SURFACE-BASED CONVECTION IS EXPECTED TO FORM...MOST LIKELY AT THE
INTERSECTION OF REMNANT OUTFLOW BOUNDARY(IES) AND DRYLINE WHICH IS
EXPECTED TO SHARPEN BY 21Z OR SO.  DEEP LAYER SHEAR IS FORECAST TO
BE QUITE SUPPORTIVE OF WELL-ORGANIZED CONVECTION...INCLUDING A
SUPERCELL STORM OR TWO...WITH VERY LARGE HAIL POSSIBLE.  WHILE THIS
SEVERE WEATHER SETUP DOES NOT LOOK ALL THAT FAVORABLE FOR
TORNADOGENESIS GIVEN MARGINAL 0-1KM AGL SHEAR THROUGH 00Z...AND
DEWPOINT TEMPERATURES IN THE 60-62 DEGREE RANGE (VERSUS MID TO UPPER
60S)...WILL HAVE TO WATCH OUT FOR THE TORNADO POTENTIAL EARLY-MID
EVENING HOURS FOR ANY STORM THAT STILL REMAINS IN THE DDC FORECAST
AREA.  BY MID-EVENING MOST OF THE ACTIVITY SHOULD BEGIN TO MOVE INTO
SOUTH-CENTRAL KANSAS WITH SUBSIDENCE TAKING HOLD ACROSS SOUTHWEST
KANSAS.  THE SURFACE LOW...HOWEVER...WILL NOT BE MOVING EAST VERY
FAST THROUGH THE NIGHT...SO THERE REMAINS THE POSSIBILITY OF
REDEVELOPMENT LATE IN THE EVENING/OVERNIGHT ALONG THE ADVANCING COLD
FRONT.

SUNDAY...WITH THE COLD FRONT MOVING SOUTH AND EAST DURING THE
DAY...DRIER AIR WILL GREET SOUTHWEST KANSAS WITH VERY SLIGHT COOLING
OCCURRING AS WELL IN THE BOUNDARY LAYER.  CLEARING SKIES WILL RESULT
WITH TEMPERATURES ONLY A FEW DEGREES COOLER THAN THAT OF SATURDAY IN
THE WARM SECTOR.  WILL MAINTAIN 15-20 POPS ACROSS BARBER COUNTY FOR
THE OUTSIDE CHANCE THAT THE FRONT IS SLOW ENOUGH TO PROMOTE
AFTERNOON REDEVELOPMENT OF STORMS...BUT ANYTHING THAT FORMS IN
BARBER COUNTY LATE IN THE AFTERNOON SHOULD QUICKLY MOVE OFF INTO
NORTHERN OKLAHOMA/FAR SOUTH-CENTRAL KANSAS. -UMSCHEID

DAYS 3-7...

THE 12 UTC MODEL SUITE JUST ADDED TO THE CONFUSION AS TO HOW THE
SYNOPTIC SCALE PATTERN WILL EVOLVE EARLY TO MID NEXT WEEK. THE MAIN
PROBLEMS CENTER AROUND THE INTENSITY AND SPEED OF AN UPPER-LEVEL
TROUGH PROGRESSING ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST,
WHETHER PART OF THE SYSTEM WILL CLOSE OFF, AND WHERE THIS
CLOSED LOW WOULD DEVELOP IF AT ALL. BUT ALL OF THE PRIMARY MODEL
SOLUTIONS AND THEIR RESPECTIVE ENSEMBLES WOULD LEAD TO DRY PATTERN
FOR SOUTHWESTERN KANSAS AFTER TUESDAY NIGHT. THE ONLY QUESTION IS
WHETHER HIGH TEMPERATURES WEDNESDAY INTO SATURDAY WILL BE IN THE 60S
TO PERHAPS LOWER 70S PER OPERATIONAL GFS, OR THE LOWER 80S TO LOWER
90S PER ECMWF. GIVEN THAT ABOUT HALF OF THE GFS ENSEMBLE MEMBERS ARE
WARMER LIKE THE ECMWF, WE DECIDED TO HEDGE TOWARD A WARMER SOLUTION.
THE ONLY CHANCE FOR PRECIPITATION WILL BE AHEAD OF THE
AFOREMENTIONED SYSTEM AS THE ASSOCIATED COLD FRONT APPROACHES ON
TUESDAY OR TUESDAY NIGHT. IF THE SYSTEM IS MORE ROBUST AND FURTHER
SOUTHWEST LIKE THE GFS, THEN THERE WOULD BE A DECENT CHANCE FOR
THUNDERSTORMS. IF THE SYSTEM IS FURTHER NORTHEAST, THEN ONLY
ISOLATED STORMS WOULD BE EXPECTED. FOR NOW, 20-30% STORM CHANCES
WERE MAINTAINED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  89  62  85  59 /  30  40  10   0
GCK  86  59  83  57 /  20  20  10   0
EHA  87  57  83  57 /  10  10   0   0
LBL  89  60  85  59 /  20  30  10   0
HYS  74  58  82  57 /  40  40  10  10
P28  82  64  87  62 /  40  50  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN99/99/12
Hazardous weather outlook, Sep 16, 9:14 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
914 AM CDT FRI SEP 16 2011

KSZ030-031-043>046-063>066-077>081-088>090-171000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
914 AM CDT FRI SEP 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY
EVENING MAINLY EAST OF A LINE FROM WAKEENEY TO ENGLEWOOD. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY STORM THREATS.

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION MONDAY NIGHT AND TUESDAY.
IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074>076-084>087-171000-
HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE-
914 AM CDT FRI SEP 16 2011 /814 AM MDT FRI SEP 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EXTREME SOUTHEAST
COLORADO LATE THIS AFTERNOON...THEN MOVE EAST INTO FAR SOUTHWEST
KANSAS AFTER 5 PM CDT. MARGINAL INSTABILITY WILL DEVELOP THIS
AFTERNOON AND EVENING ALONG WITH MARGINAL DEEP LAYER WIND SHEAR TO
SUPPORT A FEW LARGE HAIL REPORTS UP TO QUARTER SIZE. THE LACK OF
LARGE SCALE UPPER LEVEL DYNAMICS WILL PREVENT WIDESPREAD
THUNDERSTORM DEVELOPMENT, HOWEVER, AND ANY STRONG TO SEVERE STORMS
THAT DO DEVELOP SHOULD DISSIPATE AFTER 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY
EVENING MAINLY EAST OF A LINE FROM WAKEENEY TO ENGLEWOOD. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY STORM THREATS.

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION MONDAY NIGHT AND TUESDAY.
IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 5 PM CDT GENERALLY SOUTH AND
WEST OF A SYRACUSE TO ULYSSES TO LIBERAL LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Sep 16, 9:43 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
943 PM CDT FRI SEP 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             16 ESE ULYSSES          37.49N 101.09W
09/16/2011  E1.00 INCH       HASKELL            KS   PUBLIC

&&

MB
Local storm report, Sep 16, 10:17 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 PM CDT FRI SEP 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             5 W SUBLETTE            37.48N 100.94W
09/16/2011  E1.00 INCH       HASKELL            KS   PUBLIC

            HAIL REPORTED FROM PEA TO QUARTER SIZED.

&&

MB
Local storm report, Sep 16, 10:39 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1039 PM CDT FRI SEP 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             19 WNW MEADE            37.39N 100.66W
09/16/2011  E1.00 INCH       SEWARD             KS   PUBLIC

&&

MB
Special weather statement, Sep 16, 11:19 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1119 PM CDT FRI SEP 16 2011

KSZ077-087-170500-
GRAY-MEADE-
1119 PM CDT FRI SEP 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEADE AND SOUTHEASTERN
GRAY COUNTIES...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF COPELAND...MOVING EAST AT 20
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3740 10060 3752 10060 3762 10022 3747 10023
      3747 10011 3744 10010 3739 10011 3738 10009
      3735 10009
TIME...MOT...LOC 0419Z 267DEG 20KT 3746 10050

12
Special weather statement, Sep 16, 11:47 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1147 PM CDT FRI SEP 16 2011

KSZ077-078-087-088-170530-
CLARK-FORD-GRAY-MEADE-
1147 PM CDT FRI SEP 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEADE...NORTHERN
CLARK...SOUTHEASTERN GRAY AND SOUTHERN FORD COUNTIES...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MINNEOLA...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3757 9957 3739 9957 3739 10036 3755 10041
TIME...MOT...LOC 0447Z 263DEG 22KT 3748 10009

12
Special weather statement, Sep 17, 12:47 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1247 AM CDT SAT SEP 17 2011

KSZ063-064-077>080-170645-
EDWARDS-FINNEY-FORD-GRAY-HODGEMAN-KIOWA-
1247 AM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FINNEY...FORD...NORTHERN
GRAY...NORTHWESTERN KIOWA...SOUTHWESTERN EDWARDS AND SOUTHWESTERN
HODGEMAN COUNTIES...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOWELL...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3806 10018 3763 9935 3753 9991 3797 10086
TIME...MOT...LOC 0547Z 261DEG 22KT 3776 10023

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:00 PM CDTSpecial Weather StatementDDCStevens45 min
Sep 16, 8:47 PM CDTSpecial Weather StatementDDCGrant, Haskell43 min
Sep 16, 9:17 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell43 min
Sep 16, 9:58 PM CDTSevere Thunderstorm WarningDDCHaskell62 min
Sep 16, 10:23 PM CDTSevere Thunderstorm WarningDDCGray, Meade, Seward52 min
Sep 16, 11:19 PM CDTSpecial Weather StatementDDCMeade41 min
Sep 16, 11:47 PM CDTSpecial Weather StatementDDCFord43 min
Sep 17, 12:47 AM CDTSpecial Weather StatementDDCFord58 min
Sep 17, 3:40 PM CDTSpecial Weather StatementDDCComanche50 min
Sep 17, 3:57 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche48 min
Sep 17, 4:09 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche51 min
Sep 17, 4:45 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.